Open Access
June, 1955 A Characterization of Sufficiency
R. R. Bahadur
Ann. Math. Statist. 26(2): 286-293 (June, 1955). DOI: 10.1214/aoms/1177728545


The main conclusion of this paper can be described as follows. Consider a statistical decision problem in which certain structural conditions are satisfied, and let $T$ be a statistic on the sample space. Then the class of decision functions which depend on the sample point only through $T$ is essentially complete if and only if $T$ is a sufficient statistic. The structural conditions in question are satisfied in many estimation problems.


Download Citation

R. R. Bahadur. "A Characterization of Sufficiency." Ann. Math. Statist. 26 (2) 286 - 293, June, 1955.


Published: June, 1955
First available in Project Euclid: 28 April 2007

zbMATH: 0065.12201
MathSciNet: MR70125
Digital Object Identifier: 10.1214/aoms/1177728545

Rights: Copyright © 1955 Institute of Mathematical Statistics

Vol.26 • No. 2 • June, 1955
Back to Top